Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 62, NWS Cleveland, OH

June 13, 2017Sandusky County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2017, 5:47 PM EDT for Sandusky County, Wood County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2017, 5:47 PM EDT (21:47 UTC)
Expired
Jun 13, 2017, 6:45 PM EDT
In force
58 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sandusky County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
558 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

879 
WUUS51 KCLE 132147
SVRCLE
OHC143-173-132245-
/O.NEW.KCLE.SV.W.0062.170613T2147Z-170613T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
547 PM EDT TUE JUN 13 2017

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Sandusky County in northwestern Ohio...
  Southeastern Wood County in northwestern Ohio...

* Until 645 PM EDT

* At 547 PM EDT, a severe thunderstorm was located 7 miles east of
  Bowling Green, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines. 

* Locations impacted include...
  Bowling Green, Fremont, Fostoria, Clyde, North Baltimore,
  Gibsonburg, Woodville, Elmore, Green Springs, Ballville,
  Pemberville, Luckey, Bradner, Wayne, Bloomdale, Risingsun, Cygnet,
  Lindsey, Portage and Jerry City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4148 8365 4148 8334 4146 8334 4146 8316
      4145 8304 4147 8304 4146 8301 4126 8300
      4125 8342 4117 8342 4117 8367
TIME...MOT...LOC 2147Z 279DEG 14KT 4138 8351 

HAIL...1.00IN
WIND...60MPH
 
$$

LaPlante
1 follow-up statement
979 
WWUS51 KCLE 132209
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
609 PM EDT TUE JUN 13 2017

OHC143-173-132245-
/O.CON.KCLE.SV.W.0062.000000T0000Z-170613T2245Z/
Sandusky OH-Wood OH-
609 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN SANDUSKY AND SOUTHEASTERN WOOD COUNTIES...

At 609 PM EDT, a severe thunderstorm was located 8 miles northwest of
Fostoria, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines. 

Locations impacted include...
Bowling Green, Fremont, Fostoria, Clyde, North Baltimore, Gibsonburg,
Green Springs, Ballville, Pemberville, Bradner, Wayne, Bloomdale,
Risingsun, Cygnet, Lindsey, Portage, Jerry City, Helena, West
Millgrove and Burgoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4139 8365 4143 8301 4126 8300 4125 8342
      4117 8342 4117 8367
TIME...MOT...LOC 2209Z 298DEG 15KT 4125 8353 

HAIL...1.00IN
WIND...60MPH
 
$$

LaPlante

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:10 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 13, 5:10 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
510 PM EDT Tue Jun 13 2017

.SYNOPSIS...
A weak cold front will drop south into the area today and stall for
Wednesday then slowly lift back north of the area Thursday into
Friday. A cold front will push east through the region Sunday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...

Little changes to the near term from the midday update with ongoing
convection. Hi-res models have done a fairly good job depicting
the convective evolution so far this afternoon. Focus of the
pops shifts to more of the southwest quadrant of the forecast
area over the next several hours. Still expecting a quick
downturn of convective coverage/intensity towards sunset. Still
carrying slight chance pops southwest overnight, but these may
need to be removed if hi-res trend continued. Expecting mainly
dry conditions after 06Z, but with several remnant outflow
boundaries across the region, a stray shower/storm isn't out of
the question. Low confidence forecast for tomorrow as synoptic
front south of the area is expected to slowly lift northeast
through the area. Models have trended a little slower, hanging
the front up across the far southwest part of the forecast area
through the day. The resulting forecast is slightly lower
temperatures, and curtailed pops with chance pops confined to
the afternoon hours mainly south of the US-30 corridor.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Challenge on Wednesday night and Thursday will be timing of
thunderstorms as the ridge aloft finally breaks down. Weakly
defined warm frontal boundary is expected to be overhead on
Wednesday night. Thunderstorm activity driven by shortwave energy
ejecting out of the Plains trough may be ongoing upstream Wednesday
evening. Despite a general southwesterly flow through the column,
storms may try to propogate southeast along the theta-e ridge across
northern Ohio. Will continue with chance pops for Wednesday night
then likely on Thursday as the surface trough extending from low
pressure over Canada moves through. Timing of storms on Thursday
will be highly dependent on activity from Wednesday night. If
a larger area of storms comes through Wednesday night then we may
may see less activity Thursday afternoon. Otherwise, expecting
Thursday to be active as a more pronounced shortwave moves across
the southern lakes region.

Much drier air arrives Thursday night with chances of showers and
storms decreasing from the northeast. Could see a stray storm
develop in the southern counties depending on where the
boundary lies, but otherwise expecting mainly dry conditions and
increasing subsidence.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A series of shortwaves moving around the south side of a
deepening trough will bring continued chances of showers and
thunderstorms over the weekend. Temperatures will be warm over
the weekend followed with a cool down behind a front on Monday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
A cold front will sink south into the region this afternoon.
Unstable conditions south of the front will lead to rapid
cumulus development through the afternoon hours, with scattered
TSRA possible. Coverage should be fairly widespread, but only
mention TSRA in a TEMPO at KMFD and KCAK this afternoon, with
VCTS mention at KFDY, KTOL and KYNG. TSRA activity should
diminish rapidly after 00Z, with some localized MVFR BR
developing overnight, especially where thunderstorms persist
this afternoon. Winds will veer from southwesterly south of the
front to northerly north of the front, becoming generally calm
after Midnight.

OUTLOOK...Non-VFR possible in thunderstorms through Thursday
night.

&&

.MARINE...
East to northeast winds will continue behind a front on
Wednesday. Waves will increase to 2 to 4 feet with a little bit
of a chop on the lake. The front will then move back north on
Thursday as a warm front and winds will shift back around to the
south for Thursday and should remain in a south to southwest
flow through much of the weekend. These southerly winds should
be much of the same that we have seen from the past couple days
with 5-15 knots over the lake for much of the end of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Greenawalt
MARINE...KEC/Sefcovic
Hazardous weather outlook, Jun 13, 4:48 PM EDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
448 PM EDT Tue Jun 13 2017

OHZ003-006>009-017>019-027>030-036>038-047-142100-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox-
448 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms through this
evening. Storms may produce damaging winds, large hail, and
torrential rainfall that may lead to flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for severe thunderstorms Wednesday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-142100-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
448 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>014-020>023-031>033-089-PAZ001>003-142100-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-
Trumbull-Wayne-Stark-Mahoning-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
448 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a marginal risk for severe thunderstorms Wednesday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 13, 5:03 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
503 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             1 NE LOUISVILLE         40.85N 81.25W
06/13/2017  E1.50 INCH       STARK              OH   STORM CHASER

&&

THOMPSON
Local storm report, Jun 13, 5:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       2 SW DANVILLE           40.43N 82.29W
06/13/2017  M0.00 INCH       KNOX               OH   TRAINED SPOTTER

            2.75 INCHES IN BETWEEN 315 TO 415. 0.25 INCHES SINCE.
            3.00 INCHES TOTAL

&&

GARNET
Local storm report, Jun 13, 5:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
510 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       2 SW DANVILLE           40.43N 82.29W
06/13/2017  M3.00 INCH       KNOX               OH   TRAINED SPOTTER

            2.75 INCHES IN BETWEEN 315 TO 415. 0.25 INCHES SINCE.
            3.00 INCHES TOTAL

&&

GARNET
Local storm report, Jun 13, 5:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     CARDINGTON              40.50N 82.89W
06/13/2017                   MORROW             OH   911 CALL CENTER

            SEVERAL REPORTS OF TREES AND POWERLINES DOWN IN THE
            CARDINGTON AREA. ALSO REPORTS OF TREES DOWN NEAR IBERIA

&&

GARNET
Local storm report, Jun 13, 5:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       WILLARD                 41.05N 82.72W
06/13/2017  M2.08 INCH       HURON              OH   TRAINED SPOTTER

&&

THOMPSON
Local storm report, Jun 13, 5:47 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
547 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FLASH FLOOD      4 NE MANSFIELD          40.80N 82.47W
06/13/2017                   RICHLAND           OH   EMERGENCY MNGR

            REPORTS OF FLASH FLOODING NEAR THE MANSFIELD AIRPORT AND
            SPEEDWAY. NUMEROUS ROADS WITH WATER FLOWING OVER THEM.
            FIELDS WASHED OUT. REPORT OF BUILDING IMPACTED BY WATER
            NEAR THE SPEEDWAY.

&&

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:42 PM EDTSpecial Weather StatementCLEWayne48 min
Jun 13, 2:27 PM EDTSpecial Weather StatementCLEStark33 min
Jun 13, 2:34 PM EDTSpecial Weather StatementCLEHolmes, Knox, Morrow56 min
Jun 13, 2:36 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Richland39 min
Jun 13, 2:49 PM EDTSevere Thunderstorm WarningCLEStark41 min
Jun 13, 3:17 PM EDTSpecial Weather StatementCLEKnox, Morrow58 min
Jun 13, 3:25 PM EDTSevere Thunderstorm WarningCLEHolmes, Knox50 min
Jun 13, 3:31 PM EDTAreal Flood AdvisoryCLEStark3 hr
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot43 min
Jun 13, 3:45 PM EDTFlash Flood WarningCLEAshland, Holmes, Knox, Richland6 hr
Jun 13, 4:25 PM EDTAreal Flood AdvisoryCLECrawford, Marion, Morrow, Wyandot4 hr
Jun 13, 4:27 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot63 min
Jun 13, 4:30 PM EDTFlash Flood WarningCLERichland6 hr
Jun 13, 4:33 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland57 min
Jun 13, 4:37 PM EDTSevere Thunderstorm WarningCLEMorrow53 min
Jun 13, 5:49 PM EDTAreal Flood AdvisoryCLEHuron4 hr
Jun 13, 5:53 PM EDTSevere Thunderstorm WarningCLEHancock52 min
Jun 13, 5:57 PM EDTFlash Flood WarningCLEHancock6 hr
Jun 13, 7:10 PM EDTSevere Thunderstorm WarningCLESandusky, Wood46 min
Jun 13, 7:55 PM EDTAreal Flood AdvisoryCLEHancock, Seneca4 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.